Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2013, 5:26 PM MDT for Laramie County, Wyoming. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2013, 5:26 PM MDT (23:26 UTC)
- Expired
- Jun 3, 2013, 6:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 12 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:30 PM MDT | TSTM WND GST 77 | 12 Sse Horse Creek, WY | |
| Jun 3, 5:38 PM MDT | TSTM WND GST 66 | 4 W Cheyenne, WY | |
| Jun 3, 5:38 PM MDT | TSTM WND GST 76 | 3 W Cheyenne, WY | |
| Jun 3, 5:40 PM MDT | TSTM WND GST 61 | 2 W Cheyenne, WY | AT FE WARREN AIR FORCE BASE |
| Jun 3, 5:45 PM MDT | TSTM WND GST 60 | Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4856 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WUUS55 KCYS 032326 SVRCYS WYC021-040000- /O.NEW.KCYS.SV.W.0040.130603T2326Z-130604T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 526 PM MDT MON JUN 3 2013 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 600 PM MDT * AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF FEDERAL...AND MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... CHEYENNE...WARREN AF BASE...FRONTIER PARK AND NORTH CHEYENNE. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 345 AND 376. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 10 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4140 10461 4116 10453 4107 10512 4126 10518 TIME...MOT...LOC 2326Z 254DEG 41KT 4119 10502 HAIL...<.75IN WIND...60MPH $$ MAZUR
2 follow-up statements
587
WWUS55 KCYS 032339
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT MON JUN 3 2013
WYC021-040000-
/O.CON.KCYS.SV.W.0040.000000T0000Z-130604T0000Z/
LARAMIE WY-
539 PM MDT MON JUN 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 600 PM MDT...
AT 537 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHEYENNE...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NORTH CHEYENNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4128 10501 4140 10461 4116 10453 4110 10495
TIME...MOT...LOC 2339Z 254DEG 41KT 4123 10483
HAIL...<.75IN
WIND...70MPH
$$
MAZUR225 WWUS55 KCYS 032357 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 557 PM MDT MON JUN 3 2013 WYC021-040007- /O.EXP.KCYS.SV.W.0040.000000T0000Z-130604T0000Z/ LARAMIE WY- 557 PM MDT MON JUN 3 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4128 10501 4140 10461 4116 10453 4110 10495 TIME...MOT...LOC 2357Z 254DEG 41KT 4128 10457 $$ MAZUR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:14 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 3, 4:14 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT MON JUN 3 2013 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) ISSUED AT 408 PM MDT MON JUN 3 2013 WATER VAPOR SATELLITE IMAGERY SHOWS A POTENT UPPER-LEVEL SHORTWAVE ROTATING EASTWARD INTO THE WESTERN DAKOTAS THIS AFTN. THIS FEATURE HAS DRIVEN AN ASSOCIATED COLD FRONT INTO THE WESTERN NE PANHANDLE TODAY WITH STRONG WEST WINDS DEVELOPING IN ITS WAKE. MIXING HAS BECOME VERY WELL PRONOUNCED WITH LAPS SOUNDINGS EXHIBITING DRY ADIABATIC PROFILES UP TO AROUND 500 MILLIBARS. VERTICAL X-SECTIONS ON BOTH THE GFS AND NAM STILL SHOW WINDS APPROACHING 50 KTS JUST ABOVE THE TOP OF THE MIXED LAYER...AND THIS HAS SHOWN WITH HIGHWAY OBS NEAR ARLINGTON REPORTING WIND GUSTS TO AROUND 55 MPH OVER THE LAST FEW HOURS. LLVL GRADIENTS ARE STILL NOT OPTIMAL FOR CRITERIA GUSTS...BUT CANNOT ENTIRELY RULE OUT A WIND GUST TO 58 MPH THROUGH EARLY EVE ESPECIALLY WITH GAP ENHANCEMENTS. SFC PRESSURE GRADIENT WEAKENS CONSIDERABLY FROM WEST TO EAST AS THE FRONT MOVES ACROSS THE CENTRAL PLAINS...AND AS SUCH WOULD EXPECT WINDS TO DIMINISH. AFTN VISIBLE SATELLITE IMAGERY SHOWS A CUMULUS FIELD TAKING SHAPE ALONG I80 FROM SOUTHEAST WY INTO THE SOUTHERN PANHANDLE. THE BEST LLVL CONVERGENCE IS PRESENT MAINLY EAST OF A SIDNEY TO CHADRON LINE...SO ANY CONVECTIVE THREAT THIS AFTERNOON SHOULD BE QUITE LIMITED ACROSS OUR CWA THIS AFTN AND EVE. NONETHELESS...WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THOSE AREAS AS SOME ECHOS ARE ALREADY SHOWING UP ON AREA RADARS. SPC MESOANALYSIS SHOWS ONLY VERY MODEST INSTABILITY WITH SBCAPES APPROACHING 500 J/KG...THUS LIMITING ANY SEVERE THREAT. THE VERY DRY BOUNDARY LAYER AND INVERTED-V LOOK TO SOUNDINGS SUGGESTS THE MAIN HAZARD FROM ANY THUNDERSTORMS THROUGH EARLY EVE WOULD BE GUSTY OUTFLOW WINDS. HIGH PRESSURE WILL BUILD SOUTH INTO THE NORTHERN HIGH PLAINS ON TUESDAY WITH COOL/MOIST UPSLOPE FLOW DEVELOPING ALONG AND EAST OF THE LARAMIE RANGE. THE MODELS SHOW 700 MILLIBAR TEMPERATURES SOME 6 DEG C COOLER THAN TODAY...WHICH COMBINED WITH WIDESPREAD LLVL CUMULUS SHOULD LIMIT AFTN HIGHS TO THE UPPER 60S AND LOWER 70S. UPSLOPE DRIVEN SHOWERS AND TSTMS SHOULD SLOWLY INCREASE IN COVERAGE DURING THE EARLY AFTN...BUT WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WY AND WESTERN NE DURING THE EVENING AND OVERNIGHT AS MOISTURE INCREASES AHEAD OF ANOTHER WEAK SHORTWAVE. GIVEN THE COOLER AIRMASS...INSTABILITY WILL BE WEAK AT BEST SO WOULD NOT EXPECT ANYTHING TO BE PARTICULARLY STRONG. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 408 PM MDT MON JUN 3 2013 WEAK SHORTWAVE WILL BE MOVING ACROSS THE REGION ON WED. WEAK CONVERGENCE ALONG THE SOUTHERN LARAMIE RANGE COULD TRIGGER A FEW SHOWERS...HOWEVER INSTABILITY AND MOISTURE IS QUITE LIMITED. ANOTHER COOL DAY WITH 700MB TEMPS AROUND 3-5C. WEAK UPSLOPE OVER THE PLAINS CONTINUES ON THURSDAY BUT HEIGHTS AND LLVL THICKNESSES WILL RISE...RESULTING IN WARMER TEMPS. A STRONGER SHORTWAVE MOVES TO THE NORTH OF THE CWA ON FRIDAY AND MAY CAUSE THE BEST CHANCE OF WIDESPREAD SHOWERS AND TSTMS. THE GFS HAS THE SFC TROUGH ALONG THE WY-NE BORDER IN THE AFTN WITH 1250-1500 J/KG OF CAPE ACROSS MOST OF THE PANHANDLE. WITH GOOD DEEP LAYER SHEAR ALSO A FEW SEVERE STORMS WOULD BE POSSIBLE SHOULD THIS VERIFY. THE REMAINDER OF THE EXTENDED WILL FEATURE NORTHWESTERLY FLOW ALOFT AND SEASONAL TO SLIGHTLY ABOVE NORMAL TEMPS. THE LLVL MOISTURE OVER THE PLAINS SHOULD RESULT IN WEAK CAPE (500-750 J/KG) BOTH SATURDAY AND SUNDAY AFTN FOR SOME ISOLATED THUNDER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1143 AM MDT MON JUN 3 2013 VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. ISOLATED AFTN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE. THESE STORMS ARE NOT LIKELY TO BE SEVERE...BUT COULD PRODUCE BRIEF AND ERRATIC WIND GUSTS TO 50 MPH. OTHERWISE... WESTERLY WINDS WILL GUST BETWEEN 30 AND 40 MPH OVER SOUTH CENTRAL AND SOUTHEAST WYOMING BEFORE DIMINISHING DURING THE LATE EVENING AND OVERNIGHT. && .FIRE WEATHER... ISSUED AT 408 PM MDT MON JUN 3 2013 STRONG WEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH EARLY EVENING AS A COLD FRONT MOVES EAST INTO WESTERN NE. LATE AFTN RELATIVE HUMIDITY VALUES WILL BE AS LOW AS 10 PERCENT OVER SE WY...CREATING ELEVATED FIRE WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS WILL BE POSSIBLE THROUGH THIS EVENING. TUESDAY WILL BE COOLER WITH MOIST NORTHEASTERLY FLOW. THE BEST CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY ALONG AND EAST OF THE LARAMIE RANGE. DRY CONDITIONS SHOULD PREVAIL ELSEWHERE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAMMER LONG TERM...FINCH AVIATION...HAMMER FIRE WEATHER...HAMMER
Hazardous weather outlook, Jun 3, 3:54 PM MDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 354 PM MDT MON JUN 3 2013 WYZ101>119-042200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 354 PM MDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST WINDS MAY GUST AS HIGH AS 55 MPH THROUGH EARLY EVENING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE WIND PRONE AREAS OF SOUTHEAST WYOMING WILL LIKELY SEE THE STRONGEST WINDS...INCLUDING THE INTERSTATE 80 SUMMIT AS WELL AS THE ARLINGTON AND BORDEAUX AREAS. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS TO 50 MPH. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS AREAS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING ON TUESDAY AFTERNOON INTO TUESDAY EVENING. OTHERWISE...THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW THROUGH LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-042200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 354 PM MDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. THE PRIMARY THREAT FROM THIS ACTIVITY WILL BE GUSTY WINDS TO 50 MPH. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR LATE DAY THUNDERSTORMS TUESDAY THROUGH FRIDAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW THROUGH LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 3, 1:05 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 105 PM MDT MON JUN 3 2013 WYZ110-032300- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 105 PM MDT MON JUN 3 2013 ...STRONG WINDS ALONG INTERSTATE 80 NEAR ARLINGTON... WEST TO SOUTHWEST WINDS WILL CONTINUE TO GUST AS HIGH AS 55 MPH ALONG INTERSTATE 80 NEAR ARLINGTON THROUGH EARLY EVENING. THOSE TRAVELING THROUGH THIS AREA SHOULD USE CAUTION...ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES OR LIGHT TRAILERS. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING. CLH
Special weather statement, Jun 3, 5:03 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 503 PM MDT MON JUN 3 2013 WYZ110-040115- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 503 PM MDT MON JUN 3 2013 ...STRONG WINDS ALONG INTERSTATE 80 NEAR ARLINGTON... WEST WINDS WILL CONTINUE TO GUST AS HIGH AS 55 MPH ALONG INTERSTATE 80 NEAR ARLINGTON THROUGH EARLY EVENING. IN PARTICULAR...THE STRONGEST WINDS WILL BE NEAR HALLECK RIDGE AT MILE MARKER 252. THOSE PLANNING ON TRAVELING THROUGH THIS AREA SHOULD USE CAUTION OR EVEN DELAY TRAVEL...ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES OR LIGHT TRAILERS. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING. RJM
Special weather statement, Jun 3, 5:17 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT MON JUN 3 2013 WYZ116>118-040000- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 517 PM MDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 600 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANITE SPRINGS RESERVOIR TO 7 MILES SOUTH OF CRYSTAL LAKE CAMPGROUND...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHEYENNE... FEDERAL... WARREN AF BASE... FRONTIER PARK... NORTH CHEYENNE... SOUTH GREELEY HIGHWAY... FOX FARM-COLLEGE... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 338 AND 376. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9. && LAT...LON 4141 10459 4108 10453 4103 10525 4124 10528 TIME...MOT...LOC 2317Z 259DEG 38KT 4122 10517 4106 10515 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:17 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jun 3, 5:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.